Alert archive / Puerto Rico / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS JSJ

May 1, 2011

NWS JSJ issued this flash flood watch at May 1, 2011, 3:13 AM CDT. It took effect at May 1, 2011, 1:26 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 1, 2011, 3:13 AM CDT (08:13 UTC)
In effect from
May 1, 2011, 1:26 PM CDT
Expired
May 2, 2011, 7:39 PM CDT
In force
30 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WGCA62 TJSJ 010813
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
413 AM AST SUN MAY 1 2011

PRZ001>006-012-013-VIZ001-002-011930-
/O.NEW.TJSJ.FF.A.0001.110501T2200Z-110503T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...ESPERANZA...
ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...
CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...
FREDERIKSTED SOUTHEAST...GROVE PLACE
413 AM AST SUN MAY 1 2011

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN 
  ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... 
  CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR...NORTH CENTRAL... 
  NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN 
  VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT 
  ISLANDS. 

* FROM THIS EVENING THROUGH LATE MONDAY NIGHT

* A TROUGH OF LOW PRESSURE ACROSS THE BAHAMAS INTO THE WESTERN
  CARIBBEAN WILL CONTINUE TO DEEPEN OVER THE NEXT 36 HOURS. THIS
  WILL PULL TROPICAL MOISTURE NORTHWARD INTO THE AREA TODAY
  THROUGH TUESDAY MORNING. SEVERAL MID UPPER LEVEL DISTURBANCES
  WILL MOVE EASTWARD ACROSS THE LOCAL AREA OVER THE NEXT 48 HOURS
  AND RESULT IN FREQUENT SHOWERS AND THUNDERSTORMS SOME OF WHICH
  COULD PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME DUE
  TO THE ABUNDANT MOISTURE AND EXPECTED SLOW MOVEMENT OF THESE.

* WHILE THE FIRST PART OF THE WEEK LOOKS RATHER UNSETTLED WITH
  WIDESPREAD CLOUDS AND HIGH CHANCES OF PRECIPITATION...THE PERIOD
  WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL LOOKS TO
  BE TONIGHT THROUGH EARLY TUESDAY MORNING WITH THE EASTERN THIRD
  OF PUERTO RICO AND THE VIRGIN ISLANDS HAVING THE GREATEST RISK
  OF FLOODING. THREE TO FIVE INCHES OF RAIN CAN BE EXPECTED IN
  THESE AREAS WITH LOCALLY HIGHER AMOUNTS WHICH COULD FALL IN A
  SHORT PERIOD OF TIME. THIS COULD CAUSE FLOODING OF SMALL STREAMS
  AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
4 follow-up statements
448 
WGCA62 TJSJ 011826
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
226 PM AST SUN MAY 1 2011

PRZ007>011-020800-
/O.EXB.TJSJ.FF.A.0001.110501T1826Z-110503T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY-
SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
226 PM AST SUN MAY 1 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF PUERTO RICO...INCLUDING 
  THE FOLLOWING AREAS...MAYAGUEZ AND VICINITY...NORTHWEST...PONCE 
  AND VICINITY...SOUTHWEST AND WESTERN INTERIOR. 

* THROUGH EARLY TUESDAY MORNING

* A MID TO UPPER LEVEL TROUGH ACROSS THE BAHAMAS INTO THE WESTERN
  CARIBBEAN WILL CONTINUE TO DEEPEN OVER THE NEXT 36 HOURS. THIS
  WILL CONTINUE TO PULL TROPICAL MOISTURE NORTHWEST INTO THE LOCAL
  AREA THE REST OF THIS AFTERNOON THROUGH TUESDAY MORNING. SEVERAL
  EMBEDDED DISTURBANCES WILL MOVE EAST NEAR OR ACROSS THE LOCAL
  ISLANDS OVER THE NEXT 48 HOURS AND WILL RESULT IN SHOWERS AND
  THUNDERSTORMS...SOME OF WHICH COULD PRODUCE VERY HEAVY RAINFALL
  IN A SHORT PERIOD OF TIME...DUE TO THE ABUNDANT MOISTURE AND AN
  EXPECTED SLOW MOVEMENT.

* WHILE THE FIRST PART OF THE WEEK LOOKS RATHER UNSETTLED WITH
  WIDESPREAD CLOUDINESS AND HIGH CHANCES OF PRECIPITATION...THE
  PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL
  LOOKS TO BE THE REST OF THIS AFTERNOON THROUGH EARLY TUESDAY
  MORNING. 2 TO 5 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH
  AREA WITH LOCALLY HIGHER AMOUNTS. THIS RAINFALL COULD EVENTUALLY
  LEAD TO FLASH AND RIVER FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

PLEASE STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL TV...RADIO OR
YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

PRZ001>006-012-013-VIZ001-002-020800-
/O.EXT.TJSJ.FF.A.0001.110501T1826Z-110503T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...ESPERANZA...
ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...
CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...
FREDERIKSTED SOUTHEAST...GROVE PLACE
226 PM AST SUN MAY 1 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH EARLY TUESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS...INCLUDING
  THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...
  CULEBRA...EASTERN INTERIOR...NORTH CENTRAL...NORTHEAST...SAN
  JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN THE U.S. VIRGIN
  ISLANDS...ST CROIX...ST THOMAS...ST JOHN AND THE ADJACENT
  ISLANDS.

* THROUGH EARLY TUESDAY MORNING

* A MID TO UPPER LEVEL TROUGH ACROSS THE BAHAMAS INTO THE WESTERN
  CARIBBEAN WILL CONTINUE TO DEEPEN OVER THE NEXT 36 HOURS. THIS
  WILL CONTINUE TO PULL TROPICAL MOISTURE NORTHWEST INTO THE LOCAL
  AREA THE REST OF THIS AFTERNOON THROUGH TUESDAY MORNING. SEVERAL
  EMBEDDED DISTURBANCES WILL MOVE EAST NEAR OR ACROSS THE LOCAL
  ISLANDS OVER THE NEXT 48 HOURS AND WILL RESULT IN SHOWERS AND
  THUNDERSTORMS...SOME OF WHICH COULD PRODUCE VERY HEAVY RAINFALL
  IN A SHORT PERIOD OF TIME...DUE TO THE ABUNDANT MOISTURE AND AN
  EXPECTED SLOW MOVEMENT.

* WHILE THE FIRST PART OF THE WEEK LOOKS RATHER UNSETTLED WITH
  WIDESPREAD CLOUDINESS AND HIGH CHANCES OF PRECIPITATION...THE
  PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL
  LOOKS TO BE THE REST OF THIS AFTERNOON THROUGH EARLY TUESDAY
  MORNING. 3 TO 6 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH
  AREA WITH LOCALLY HIGHER AMOUNTS. THIS RAINFALL COULD LEAD TO
  FLASH AND RIVER FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

BCS
444 
WGCA62 TJSJ 020249 AAA
FFASJU

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1049 PM AST SUN MAY 1 2011

PRZ001>013-VIZ001-002-021500-
/O.CON.TJSJ.FF.A.0001.000000T0000Z-110503T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
1049 PM AST SUN MAY 1 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PUERTO RICO INCLUDING CULEBRA AND VIEQUES AND THE U.S. VIRGIN
  ISLANDS.

* THROUGH EARLY TUESDAY MORNING

* A MID TO UPPER LEVEL TROUGH ACROSS THE BAHAMAS INTO THE WESTERN
  CARIBBEAN WILL CONTINUE OVER THE NEXT 36 HOURS. THIS WILL
  CONTINUE TO PULL TROPICAL MOISTURE NORTHWEST INTO THE LOCAL AREA
  MONDAY THROUGH TUESDAY MORNING. SEVERAL EMBEDDED DISTURBANCES
  WILL MOVE EAST NEAR OR ACROSS THE LOCAL ISLANDS OVER THE NEXT 48
  HOURS AND WILL RESULT IN SHOWERS AND THUNDERSTORMS...SOME OF
  WHICH WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF
  TIME...DUE TO THE ABUNDANT MOISTURE AND AN EXPECTED SLOW
  MOVEMENT.

* WHILE THE FIRST PART OF THE WEEK LOOKS RATHER UNSETTLED WITH
  WIDESPREAD CLOUDINESS AND HIGH CHANCES OF PRECIPITATION...THE
  PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL
  LOOKS TO BE MONDAY MORNING THROUGH EARLY TUESDAY MORNING. 3 TO 6
  INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH AREA WITH
  LOCALLY HIGHER AMOUNTS. THIS RAINFALL COULD LEAD TO FLASH AND
  RIVER FLOODING AND NUMEROUS INSTANCES OF FLOODING IN LOW LYING
  OR POORLY DRAINED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$


SNELL
220 
WGCA62 TJSJ 021458
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1058 AM AST MON MAY 2 2011

PRZ001>013-VIZ001-002-030800-
/O.CON.TJSJ.FF.A.0001.000000T0000Z-110503T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
1058 AM AST MON MAY 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY TUESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF PUERTO RICO...INCLUDING CULEBRA AND VIEQUES...AND FOR ALL
  OF THE U.S. VIRGIN ISLANDS.

* THROUGH EARLY TUESDAY MORNING

* A MID TO UPPER LEVEL TROUGH EXTENDING FROM THE BAHAMAS INTO THE
  WESTERN CARIBBEAN WILL MOVE LITTLE DURING THE NEXT 24 TO 36
  HOURS. THIS WILL CONTINUE TO PULL TROPICAL MOISTURE WEST
  NORTHWEST INTO THE LOCAL AREA THE REST OF TODAY THROUGH AT LEAST
  TUESDAY MORNING. SEVERAL EMBEDDED DISTURBANCES WILL MOVE EAST
  NORTHEAST NEAR OR ACROSS THE LOCAL ISLANDS AND WILL AID IN THE
  DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL
  PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...DUE TO
  THE ABUNDANT MOISTURE AND AN EXPECTED SLOW MOVEMENT.

* WHILE THE FIRST PART OF THIS WEEK LOOKS RATHER UNSETTLED WITH
  WIDESPREAD CLOUDINESS AND HIGH CHANCES OF PRECIPITATION...THE
  PERIOD WITH THE HIGHEST PROBABILITIES OF SIGNIFICANT RAINFALL
  LOOKS TO BE THE REST OF TODAY THROUGH AT LEAST EARLY TUESDAY
  MORNING. 3 TO 6 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH
  AREA WITH LOCALLY HIGHER AMOUNTS. THIS RAINFALL COULD LEAD TO
  FLASH AND RIVER FLOODING AND NUMEROUS INSTANCES OF FLOODING IN
  LOW LYING OR POORLY DRAINED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

PLEASE STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL TV...RADIO OR
YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
594 
WGCA62 TJSJ 030039
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
839 PM AST MON MAY 2 2011

PRZ001>013-VIZ001-002-030145-
/O.CAN.TJSJ.FF.A.0001.000000T0000Z-110503T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
839 PM AST MON MAY 2 2011

...FLASH FLOOD WATCH IS CANCELED...

THE FLASH FLOOD WATCH FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
HAS BEEN CANCELED. RAIN HAS ENDED IN MOST OF THE FORECAST AREA
AND THE NEXT HEAVY RAINS ARE NOT EXPECTED UNTIL TOMORROW AFTERNOON
IN WESTERN INTERIOR PUERTO RICO. 

THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED FOR NOW BUT LOCALLY
HEAVY RAINS IN INTERIOR WESTERN PUERTO RICO COULD PROVOKE RAPID
RIVER RISES...MUDSLIDES AND URBAN AND SMALL STREAM FLOODING
TUESDAY AFTERNOON.

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at May 1, 3:13 AM CDT, 0 minutes earlier.

Area forecast discussion, May 1, 3:13 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
413 AM AST SUN MAY 1 2011

.SYNOPSIS...MID-UPPER LEVEL TROF ACROSS THE BAHAMAS WILL CONTINUE TO
AMPLIFY ACROSS CUBA AND INTO THE WRN CARIBBEAN OVR THE NEXT 36 HRS
THEN BEGIN TO WEAKEN AS IT MOVES SLOWLY EAST ACROSS THE GREATER
ANTILLES MID WEEK.

&&

.DISCUSSION...GLOBAL MODELS CONTINUE TO TREND DEEPER WITH TROF FCST
TO AMPLIFY ACROSS CUBA INTO THE WRN CARIBBEAN. THIS WILL ALLOW FOR
DEEPER TROPICAL MOISTURE TO ADVECT FARTHER NORTHWARD THAN PREVIOUSLY
FCST. THIS RESULTS IN HIGHER RAINFALL ACCUMULATIONS ACROSS THE AREA
AND THUS INCREASES THE CHANCES FOR SIGNIFICANT FLOODING. WHILE THE
GENERAL THEME REMAINS THE SAME AS YESTERDAY OF UNSETTLED WX
CONDITIONS THRU MID WEEK DUE BROAD TROFINESS AND ABUNDANT
MOISTURE...EXACT DETAILS OF WHEN AND WHERE THE HEAVIEST RAINFALL
WILL OCCUR REMAIN SOMEWHAT UNCERTAIN.

CLOSE EXAMINATION OF LATEST MODEL GUIDANCE SUGGESTS THAT THE BEST
CHANCE FOR THE MOST SIGNIFICANT RAINFALL TO OCCUR WILL BE TONIGHT
THRU EARLY TUE MORNING WHEN THE AREA WILL BE UNDER A STRONG
DIVERGENT FLOW ASSOCIATED WITH A RIGHT ENTRANCE REGION OF A 70-KT
SUBTROPICAL JET STREAK. THIS ALSO COINCIDES WITH THE BEST PW
VALUES...K AND SHOWALTER INDICES. THIS TIMING COULD CHANGE IF
TROUGH EJECTS SLOWER THAN FORECAST. HI RES LOCAL MODELS SHOW THE
HIGHEST RAINFALL ACCUMULATIONS ACROSS THE ERN HALF OF PR AND ALL
OF THE ADJACENT ISLANDS TO THE EAST INCLUDING ALL OF THE USVI.
GIVEN INCREASED CONFIDENCE IN SIGNIFICANT RAINFALL WILL ISSUE A
FFA FOR TONIGHT THRU TUE MORNING. AS ALWAYS THE CASE PRECIP AMTS
IN TROPICAL REGIONS VERY DIFFICULT TO FCST BUT SHOULD EXPECT AMTS
TO EXCEED SIX INCHES IN A FEW PLACES.

H25 TROUGH WILL BEGIN TO WEAKEN TUE WITH AXIS FCST TO MOVE ACROSS
PR LATE WED. EXPECT IMPROVING CONDITIONS AFTER MID WEEK.

&&

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS ALL TAF
SITES... HOWEVER BRIEF MVFR CONDITIONS WILL REMAIN POSSIBLE IN
ISOLATED TO SCATTERED PASSING SHOWERS ACROSS TIST/TISX AND TJSJ/TJPS
DURING THE EARLY MORNING HOURS...SPREADING ACROSS TJBQ AND TJMZ AFT
01/17Z. LLVL WINDS E-ESE 10 TO 20 KTS BELOW 8 KFT. MVFR TO IFR
CONDITIONS MON-MON NIGHT IN +TSRA.

&&

.MARINE...SCEC ATLC WATERS DUE TO WINDS AND SIX FOOT SEAS. NMRS TSRA
TODAY THRU EARLY TUE ALL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  75  85  75 /  60  70  70  70
STT  84  76  85  77 /  60  60  70  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
     FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-NORTH CENTRAL-
     NORTHEAST-SAN JUAN AND VICINITY-SOUTHEAST-VIEQUES.

VI...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
     FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

23/64
Hazardous weather outlook, Apr 30, 5:07 AM CDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
607 AM AST SAT APR 30 2011

AMZ710>745-PRZ001>013-011015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
607 AM AST SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. MINOR
FLOODING WILL BE POSSIBLE OVER INTERIOR LOCATIONS OF PUERTO RICO.

SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION PARTICULARLY OVER THE
OFFSHORE ATLANTIC WATERS. WINDS AND SEAS WILL BE DECREASING SLOWLY
TODAY BUT REMAIN BE LOCALLY ROUGH AND HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY ON
SUNDAY...THEN DECREASE SLOWLY OVERNIGHT. AREAS OF FLOODING WILL
BE LIKELY DURING THE AFTERNOON AND EVENING AS THEY SATURATE THE
GROUND AND REDEVELOP OVER THE SAME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-011015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
607 AM AST SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION PARTICULARLY OVER
THE OFFSHORE ATLANTIC WATERS. WINDS AND SEAS WILL BE DECREASING
SLOWLY TODAY BUT REMAIN BE LOCALLY ROUGH AND HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY ON
SUNDAY...THEN DECREASE SLOWLY OVERNIGHT. AREAS OF FLOODING WILL
BE LIKELY DURING THE AFTERNOON AND EVENING AS THEY SATURATE THE
GROUND AND REDEVELOP OVER THE SAME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:22 AM CDTAreal Flood AdvisoryJSJ6 hr
May 1, 8:35 AM CDTAreal Flood AdvisoryJSJ9 hr
May 1, 9:22 AM CDTAreal Flood AdvisoryJSJ9 hr
May 1, 10:41 AM CDTFlash Flood WarningJSJ3 hr
May 1, 11:13 AM CDTFlash Flood WarningJSJ3 hr
May 1, 11:24 AM CDTAreal Flood AdvisoryJSJ3 hr
May 1, 1:54 PM CDTAreal Flood AdvisoryJSJ5 hr

Nearby

Flash Flood Watches in Puerto Rico, 2011Flash Flood Watches in U.S. Virgin Islands, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.